Alert archive / New Mexico / Flash Flood Warnings in 2025

Flash Flood Warning 87, NWS Midland/Odessa, TX

July 24, 2025Lea County, New Mexico

NWS Midland/Odessa, TX issued this flash flood warning at Jul 24, 2025, 5:44 PM MDT for Lea County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2025, 5:44 PM MDT (23:44 UTC)
Expired
Jul 24, 2025, 8:45 PM MDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
None

County Lea County, NM

The radar

The Lubbock radar (KLBB), 127 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2025-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1449 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2025-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1449 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1455 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

729 
WGUS54 KMAF 242344
FFWMAF
NMC025-250245-
/O.NEW.KMAF.FF.W.0087.250724T2344Z-250725T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
544 PM MDT Thu Jul 24 2025

The National Weather Service in Midland/Odessa has issued a

* Flash Flood Warning for...
  Northeastern Lea County in southeastern New Mexico...

* Until 845 PM MDT.

* At 544 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts up to 1 inch are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  McDonald and Gladiola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3316 10337 3331 10320 3357 10319 3357 10305
      3351 10305 3350 10305 3344 10306 3340 10306
      3339 10306 3334 10306 3329 10306 3326 10306
      3324 10306 3321 10306 3300 10333

FLASH FLOOD...RADAR INDICATED

$$

Hennig
1 follow-up statement
816 
WGUS74 KMAF 250150
FFSMAF

Flash Flood Statement
National Weather Service Midland/Odessa TX
750 PM MDT Thu Jul 24 2025

NMC025-250245-
/O.CON.KMAF.FF.W.0087.000000T0000Z-250725T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lea NM-
750 PM MDT Thu Jul 24 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MDT THIS 
EVENING FOR NORTHEASTERN LEA COUNTY...

At 750 PM MDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1 and 3 inches of rain have 
fallen. Additional rainfall amounts up to 1 inch are possible in the 
warned area. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
McDonald and Gladiola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3316 10337 3331 10320 3357 10319 3357 10305
      3351 10305 3350 10305 3344 10306 3340 10306
      3339 10306 3334 10306 3329 10306 3326 10306
      3324 10306 3321 10306 3300 10333

FLASH FLOOD...RADAR INDICATED

$$

94

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 1:45 PM MDT, 3 hours 59 minutes earlier. Its key messages:

  • Updated at 1238 PM CDT Thu Jul 24 2025
  • There is a chance of thunderstorms this afternoon and evening, mainly in the vicinity of the Davis Mountains. Any storms that do develop will be accompanied by frequent lightning, small hail, brief, gusty winds, and locally heavy rainfall.
  • Temperatures will increase through Saturday, then decrease a few degrees Sunday through Thursday. Rain chances will remain low (10-30%) and stay confined mainly to the Davis Mountains and higher terrain to the north and west.
Area forecast discussion, Jul 24, 1:45 PM MDT, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
245 PM CDT Thu Jul 24 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 1238 PM CDT Thu Jul 24 2025

- There is a chance of thunderstorms this afternoon and evening,
  mainly in the vicinity of the Davis Mountains. Any storms that
  do develop will be accompanied by frequent lightning, small
  hail, brief, gusty winds, and locally heavy rainfall.

- Temperatures will increase through Saturday, then decrease a
  few degrees Sunday through Thursday. Rain chances will remain
  low (10-30%) and stay confined mainly to the Davis Mountains and
  higher terrain to the north and west.

&&

.SHORT TERM...
(This afternoon through Friday night)
Issued at 1238 PM CDT Thu Jul 24 2025

Forecast remains on track with isolated to scattered storms expected
to develop over the next couple of hours, particularly over the
Davis Mountains northward into southeast New Mexico. This activity
will push to the east and northeast into this evening before
decaying. Main threat will continue to be localized flash flooding,
but these storms will also contain gusty winds and lightning. Have
kept the broad 10% PoPs inherited from the previous forecast to
denote some uncertainty in just how far east some of this activity
may get. Temperatures settle into the 70s for most with 60s in the
higher terrain. Into Friday, the ridge to the east continues to hold
on and continue to keep rain chances overall low (10-30%) for our
area with the Davis Mountains having the higher end of those
chances. Highs top out in the upper 90s to near 100F for most with
105F+ possible in Big Bend. Near to above normal temperatures
continue for Friday night.

-Stickney

&&

.LONG TERM...
(Saturday through Wednesday)
Issued at 1238 PM CDT Thu Jul 24 2025

Saturday, the upper ridge is forecast to be centered over
Georgia/South Carolina, but will nevertheless extend west through
West Texas and Southeast New Mexico and beyond Baja del Sur into the
Pacific.  To the south, an inverted trough will be moving west
through south Texas into Mexico.  Saturday looks to be the warmest
day of the extended, with highs topping out ~ 3-5 F above normal.
Even so, these warm temperatures will not come anywhere close to
heat product criteria.

Sunday, the aforementioned inverted trough muscles into the lower
Trans Pecos, reducing thicknesses and bringing a respite from the
warm weather, and perhaps the coolest day of the extended as highs
come in right around climatology.  Temperatures will slowly increase
Monday through Wednesday, but the lingering effects of the trough
will still be evident, as highs Thursday will round out the extended
only ~ 2-4 F above normal.  Unfortunately during the extended, a
recurring LLJ every night will keep mixing in play, and overnight
lows an uncomfortable 4-5 F above normal on average.

Despite the inverted trough, rain chances will remain tepid,
confined mostly to the Davis Mountains and, to a lesser extent, the
higher terrain to the north and west.  Best chances look to be
Monday afternoon as the inverted trough pushes through the Presidio
Valley, but even then chances look marginal at best.  In addition,
PWATs are forecast to drop to around 0.80" by midweek, or just
under the 10th percentile.

&&

.AVIATION...
(18Z TAFS)
Issued at 1234 PM CDT Thu Jul 24 2025

VFR continues at all terminals. TEMPOs included for all but MAF
where highest confidence of at least TS possible this
afternoon/evening. Radar trends will guide necessity for
amendments. Winds remain light(~10kt or less) outside of any
convection and shift southeasterly overnight.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               74 100  73  98 /  10  10   0   0
Carlsbad                 71  97  71  99 /  10  10   0   0
Dryden                   74 101  73  97 /  10  10   0   0
Fort Stockton            74  99  73  97 /  20  10   0   0
Guadalupe Pass           68  90  70  91 /  10  10   0   0
Hobbs                    68  96  70  96 /  10  10   0   0
Marfa                    64  89  63  91 /  10  30   0  10
Midland Intl Airport     75  99  73  97 /  10  10   0   0
Odessa                   74  98  73  96 /  10  10   0   0
Wink                     72  99  72  99 /  10  10   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...93
LONG TERM....
AVIATION...93

In the hours before

Special weather statement, Jul 24, 3:24 PM MDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
424 PM CDT Thu Jul 24 2025

TXZ045-050-242200-
Andrews TX-Gaines TX-
424 PM CDT Thu Jul 24 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ANDREWS AND
SOUTHWESTERN GAINES COUNTIES THROUGH 500 PM CDT...

At 424 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Gaines County Airport, or 13 miles north of Andrews,
moving north at 5 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Andrews, Gaines County Airport, Florey, Frankel City, and Andrews
County Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3231 10244 3236 10306 3269 10306 3266 10244
TIME...MOT...LOC 2124Z 185DEG 5KT 3250 10262

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

94
Special weather statement, Jul 24, 3:30 PM MDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
430 PM CDT Thu Jul 24 2025

TXZ274-278-242200-
Reeves County Plains TX-Davis Mountains Foothills TX-
430 PM CDT Thu Jul 24 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN REEVES AND
NORTHEASTERN JEFF DAVIS COUNTIES THROUGH 500 PM CDT...

At 430 PM CDT, Doppler radar was tracking a strong thunderstorm near
Balmorhea, or 21 miles south of Toyah, moving north at 5 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Balmorhea, Balmorhea Lake, Balmorhea State Park, Saragosa, and
Toyahvale.

This includes Interstate 10 between mile markers 196 and 211.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3091 10370 3093 10391 3114 10394 3112 10363
TIME...MOT...LOC 2130Z 185DEG 5KT 3100 10380

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

94
Special weather statement, Jul 24, 3:38 PM MDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
438 PM CDT Thu Jul 24 2025

TXZ046-242215-
Dawson TX-
438 PM CDT Thu Jul 24 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN DAWSON COUNTY THROUGH
515 PM CDT...

At 437 PM CDT, Doppler radar was tracking strong thunderstorms over
Lamesa. This thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lamesa, Lamesa Municipal Airport, Los Ybanez, Hancock, and Arvana.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3263 10197 3270 10209 3295 10201 3296 10182
      3280 10173
TIME...MOT...LOC 2137Z 213DEG 3KT 3274 10198

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

10
Special weather statement, Jul 24, 3:50 PM MDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
350 PM MDT Thu Jul 24 2025

NMZ028-029-033-034-242230-
Southern Lea County NM-Eddy County Plains NM-Northern Lea County NM-
Central Lea County NM-
350 PM MDT Thu Jul 24 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN EDDY AND WESTERN
LEA COUNTIES THROUGH 430 PM MDT...

At 350 PM MDT, Doppler radar was tracking a strong thunderstorm 19
miles south of Maljamar, or 29 miles southwest of Lovington. This
thunderstorm was nearly stationary.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Caprock, Maljamar, Lea County Zip Franklin Memorial Airport, Halfway,
and Loco Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3219 10321 3215 10389 3296 10413 3297 10376
      3340 10377 3340 10372 3350 10372 3351 10360
TIME...MOT...LOC 2150Z 185DEG 4KT 3260 10364

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

94
Local storm report, Jul 24, 3:51 PM MDT, 1 hour 53 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
451 PM CDT Thu Jul 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     Tstm Wnd Gst     13 W Toyavale           30.94N 104.01W
07/24/2025  M64 MPH          Jeff Davis         TX   Mesonet

&&
Special weather statement, Jul 24, 5:22 PM MDT, 22 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
522 PM MDT Thu Jul 24 2025

NMZ029-250015-
Northern Lea County NM-
522 PM MDT Thu Jul 24 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LEA COUNTY THROUGH
615 PM MDT...

At 522 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Bronco, or 20 miles northeast of Tatum, moving
northeast at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northeastern Lea
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3325 10306 3331 10330 3357 10333 3357 10305
TIME...MOT...LOC 2322Z 208DEG 14KT 3343 10303

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

94

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 1:34 PM MDTFlash Flood Warning Considerable damage threatMAFEddy3 hr
Jul 24, 2:12 PM MDTSevere Thunderstorm WarningMAFEddy49 min
Jul 24, 3:50 PM MDTSpecial Weather StatementMAFLea40 min

Nearby

Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.